Alert archive / Maine / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 83, NWS Gray, ME

September 8, 20124 counties in Maine; Carroll County, Coos County, Strafford County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Sep 8, 2012, 8:13 PM EDT for 4 counties in Maine; Carroll County, Coos County, Strafford County, New Hampshire. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 8:13 PM EDT (00:13 UTC)
Expired
Sep 8, 2012, 9:15 PM EDT
In force
62 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Androscoggin County, ME, Cumberland County, ME, Oxford County, ME, York County, ME, Carroll County, NH, Coos County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 33 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 8:34 PM EDTTSTM WND DMGCanton, METREE ON WIRES ON JEWETT HILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 4:47 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WUUS51 KGYX 090013
SVRGYX
MEC001-005-017-031-NHC003-007-017-090115-
/O.NEW.KGYX.SV.W.0083.120909T0013Z-120909T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
813 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...
  WESTERN ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE...
  SOUTHERN OXFORD COUNTY IN WESTERN MAINE...
  SOUTHEASTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
  EASTERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHERN YORK COUNTY IN SOUTHWEST MAINE...
  WESTERN CUMBERLAND COUNTY IN MAINE...

* UNTIL 915 PM EDT...

* AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES WEST OF BETHEL TO 16 MILES SOUTH OF OSSIPEE...OR
  ALONG A LINE EXTENDING FROM 10 MILES WEST OF BETHEL TO 14 MILES
  NORTHWEST OF ROCHESTER...AND MOVING EAST AT 45 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FRYEBURG...EFFINGHAM...BETHEL...KEZAR FALLS...LOCKE MILLS...
  HIRAM...CORNISH...WATERFORD...BRIDGTON...BRYANT POND...WATERBORO...
  NAPLES...SEBAGO LAKE STATE PARK...SOUTH PARIS...HOLLIS...
  STANDISH...RAYMOND...BUXTON...MECHANIC FALLS...CANTON...NORTH
  WINDHAM...GORHAM...SOUTH WINDHAM...RANGE PONDS STATE PARK...
  TURNER...GRAY...WESTBROOK...LIVERMORE FALLS AND AUBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4342 7116 4447 7102 4448 7025 4446 7023
      4448 7021 4448 7013 4356 7034
TIME...MOT...LOC 0013Z 253DEG 41KT 4446 7096 4346 7116

$$

MARINE
2 follow-up statements
736 
WWUS51 KGYX 090037
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
837 PM EDT SAT SEP 8 2012

NHC007-090047-
/O.CAN.KGYX.SV.W.0083.000000T0000Z-120909T0115Z/
COOS NH-
837 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COOS
COUNTY IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4403 7087 4447 7092 4448 7025 4446 7023
      4448 7013 4356 7034 4345 7099
TIME...MOT...LOC 0037Z 253DEG 41KT 4453 7059 4353 7080

$$

MEC001-005-017-031-NHC003-017-090115-
/O.CON.KGYX.SV.W.0083.000000T0000Z-120909T0115Z/
STRAFFORD NH-ANDROSCOGGIN ME-OXFORD ME-CARROLL NH-YORK ME-
CUMBERLAND ME-
837 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WESTERN CUMBERLAND...NORTHERN YORK...EXTREME SOUTHEASTERN
CARROLL...SOUTHERN OXFORD...WESTERN ANDROSCOGGIN AND NORTH CENTRAL
STRAFFORD COUNTIES...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MILTON TO
SHAPLEIGH...OR ALONG A LINE EXTENDING FROM RUMFORD TO 6 MILES
NORTHWEST OF ALFRED...MOVING EAST AT 45 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIMINGTON...WEST PARIS...WATERBORO...NAPLES...EAST SEBAGO...
OTISFIELD...STEEP FALLS...NORWAY...PARIS...SOUTH PARIS...SEBAGO LAKE
STATE PARK...BIG BASIN...SUMNER...CASCO...OXFORD...HOLLIS...
STANDISH...FRYE ISLAND...LOWER BAY...BAR MILLS...JORDAN BAY...
HEBRON...RAYMOND...BUXTON...HARTFORD...BUCKFIELD...MECHANIC FALLS...
CANTON...POLAND...NORTH WINDHAM...GORHAM...SOUTH WINDHAM...RANGE
PONDS STATE PARK...MINOT...LIVERMORE...TURNER...GRAY...WESTBROOK...
LIVERMORE FALLS...NEW GLOUCESTER AND AUBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4403 7087 4447 7092 4448 7025 4446 7023
      4448 7013 4356 7034 4345 7099
TIME...MOT...LOC 0037Z 253DEG 41KT 4453 7059 4353 7080

$$

MARINE
311 
WWUS51 KGYX 090106
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
906 PM EDT SAT SEP 8 2012

MEC031-NHC017-090115-
/O.CAN.KGYX.SV.W.0083.000000T0000Z-120909T0115Z/
STRAFFORD NH-YORK ME-
906 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN YORK AND NORTH
CENTRAL STRAFFORD COUNTIES IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4380 7072 4409 7063 4448 7058 4448 7025
      4446 7023 4448 7013 4380 7030
TIME...MOT...LOC 0105Z 253DEG 41KT 4462 7016 4362 7038

$$

MEC001-005-017-090115-
/O.CON.KGYX.SV.W.0083.000000T0000Z-120909T0115Z/
ANDROSCOGGIN ME-OXFORD ME-CUMBERLAND ME-
906 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL CUMBERLAND...EAST CENTRAL OXFORD AND WESTERN ANDROSCOGGIN
COUNTIES...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTH OF CANTON TO 16 MILES
SOUTH OF NORTH WINDHAM...OR ALONG A LINE EXTENDING FROM FARMINGTON TO
6 MILES SOUTHWEST OF WESTBROOK...MOVING EAST AT 45 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
GLOUCESTER AND AUBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4380 7072 4409 7063 4448 7058 4448 7025
      4446 7023 4448 7013 4380 7030
TIME...MOT...LOC 0105Z 253DEG 41KT 4462 7016 4362 7038

$$

MARINE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 5:21 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Sep 8, 5:21 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
521 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL SLOWLY
BUILD IN FROM THE WEST SUNDAY THROUGH WEDNESDAY. HIGH PRESSURE
WILL GRADUALLY SHIFT OFFSHORE THURSDAY THROUGH FRIDAY. A WEAK COLD
FRONT WILL SLOWLY SAG SOUTH INTO NORTHERN NEW ENGLAND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
UPDATE...
HAVE UPDATED THE GRIDS TO INCLUDE THE NEW SEVERE THUNDERSTORM
WATCH BOX (# 639) UNTIL 11 PM FOR ALL OF NH AND MUCH OF WRN ME.
SQUALLINE CONTS TO SWEEP EAST...AHEAD AND FASTER THEN ALL MODEL
GUIDANCE INCLUDING THE HRRR.

HAVE UPDATED TO INCREASE WIND SIGNIFICANTLY ACROSS THE
REGION...ESPECIALLY THE COASTLINE. HAVE UPPED WINDS AND SEAS IN
THE REC FCST AS WELL AS WINDS ARE VERY STRONG OVER THE MARINE
LAYER IN A SOUTH TO NORTH OREINTATION.

PREV DISC...
COLD FRONT APPROACHING FROM THE WEST WILL BE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE EVENING HOURS
SOME OF WHICH WILL BE SEVERE.

CONVECTION CURRENT DEVELOPING WELL AHEAD OF THE FRONT WHERE
CLEARING HAS TAKEN PLACE ACROSS SOUTHERN AND CENTRAL NEW ENGLAND.
THESE SHOWERS AND THUNDERSTORMS AREA RACING NORTHWARD AT 30 TO 40
MPH AND WILL BE IMPACTING WESTERN NEW HAMPSHIRE THROUGH THE EARLY
EVENING HOURS. 1 TORNADO ALREADY CONFIRMED IN NEW YORK AND WILL BE
MONITORING THESE STORMS CLOSELY FOR ROTATION. GOOD SPEED AND
DIRECTIONAL SHEAR PUSHING HELICITY VALUES INTO THE 300 TO 450
RANGE AHEAD OF THE FRONT. GOOD LOW LEVEL JET SHIFTING IN FROM THE
WEST WILL ADD TO THE SHEAR LATER TODAY ACROSS NEW HAMPSHIRE AND
WESTERN MAINE. WILL LIKELY SEE MANY REPORTS OF WIND DAMAGE AS STRONGER
CELLS TRANSPORT THESE STRONGER WINDS TO THE SURFACE. CAN'T RULE
OUT HAIL WITH SOME STRONGER CELLS BUT MAIN THREAT WILL BE WIND
WITH ISOLATED TORNADOES POSSIBLE. APPEARS THE GREATEST RISK WILL
BE DURING THE EARLY TO MID EVENING HOURS ACROSS MUCH OF WESTERN
AND CENTRAL NEW HAMPSHIRE. EXPECT STORMS TO PUSH INTO WESTERN
MAINE BETWEEN 8 AND 10 PM. COLD FRONT WILL QUICKLY PUSH EAST OF
THE FORECAST AREA AFTER MIDNIGHT WITH SHOWERS AND THUNDERSTORMS
ENDING IN EASTERN ZONES DURING THE EARLY EVENING HOURS. EXPECT
PARTIAL CLEARING AND AREAS OF FOG LATE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE BUILDS IN FROM THE WEST ON SUNDAY. WILL SEE A MIX OF
SUN AND CLOUDS AS THE UPPER TROUGH SWINGS IN FROM THE WEST. TEMPS
AND DEW POINT WILL RETURN TO NEAR NORMAL LEVELS WITH UPPER 60S TO
LOWER 70S IN THE NORTH AND LOWER TO MID 70S IN THE SOUTH.

VARIABLE CLOUDINESS SUNDAY NIGHT AS HIGH PRESSURE CONTINUES TO
BUILD IN FROM THE WEST.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MODELS INDICATING FINE FALL WEATHER MONDAY THROUGH SATURDAY WITH
DRY SUNNY WEATHER AND VERY COMFORTABLE TEMPERATURES. A COLD FRONT
WILL MOVE SOUTH INTO THE REGION SATURDAY. THE GFS SHOWS THIS FRONT
MOVING IN LATE SATURDAY WHILE THE 00Z ECMWF INDICATES A FRIDAY PASSAGE.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...IFR/LIFR CEILINGS/VSBY TONIGHT. VFR SUNDAY AND SUNDAY NIGHT.

LONG TERM...EXPECT VFR WITH CHC MVFR/IFR IN VALLEY FOG MON NIGHT LEB.

&&

.MARINE...
SHORT TERM...CONTINUING SCA'S AND HIGH SURF ADVISORIES FOR TONIGHT
AND SUNDAY.

LONG TERM...WILL CONTINUE TO SEE INCREASING SWELL THROUGH EARLY
TUESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HIGH SURF ADVISORY UNTIL 8 PM EDT SUNDAY FOR MEZ023>028.
NH...HIGH SURF ADVISORY UNTIL 8 PM EDT SUNDAY FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Sep 8, 5:17 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
517 PM EDT SAT SEP 8 2012

ANZ150>154-092130-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
517 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ025>028-092130-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
517 PM EDT SAT SEP 8 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HIGH SURF ADVISORY. EXPECT DANGEROUS RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.  EXPECT DANGEROUS RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ022-092130-
INTERIOR WALDO-
517 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ007>009-012>014-018>021-NHZ001>010-013-092130-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
517 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ023-024-NHZ014-092130-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
517 PM EDT SAT SEP 8 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HIGH SURF ADVISORY. EXPECT DANGEROUS RIP CURRENTS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.  EXPECT DANGEROUS RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

In the hours before

Special weather statement, Sep 8, 5:12 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
512 PM EDT SAT SEP 8 2012

NHZ008-082145-
MERRIMACK-
512 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 545 PM
EDT...

AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HENNIKER...MOVING NORTHEAST AT 40
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
HENNIKER...WARNER...HOPKINTON...CONTOOCOOK...PENACOOK...WEBSTER...
BOSCAWEN...SALISBURY...LOUDON AND CANTERBURY THROUGH 545 PM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH BRIEF HEAVY
DOWNPOURS.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4312 7187 4321 7192 4351 7173 4332 7136
      4314 7167 4311 7185

MARINE
Special weather statement, Sep 8, 5:18 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
518 PM EDT SAT SEP 8 2012

NHZ002>004-006-082145-
NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN COOS-
518 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY...CARROLL COUNTY AND
GRAFTON COUNTY THROUGH 545 PM EDT...

AT 518 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF
WATERVILLE VALLEY...OR ABOUT 12 MILES NORTH OF MOULTONBOROUGH...
MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND NORTH SANDWICH...WATERVILLE VALLEY...
LIVERMORE...BARTLETT...INTERVALE...ECHO LAKE STATE PARK...CRAWFORD
NOTCH STATE PARK...NORTH CONWAY...CRAWFORD NOTCH AND GLEN THROUGH 545
PM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH BRIEF HEAVY
DOWNPOURS.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4428 7137 4415 7100 4381 7138 4395 7152

MARINE
Special weather statement, Sep 8, 5:52 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
552 PM EDT SAT SEP 8 2012

NHZ004-006-009-082215-
BELKNAP-NORTHERN CARROLL-SOUTHERN CARROLL-
552 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND CARROLL COUNTY
THROUGH 615 PM EDT...

AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES SOUTH OF MOULTONBOROUGH TO LACONIA...MOVING NORTHEAST AT 45
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND WEIRS BEACH...LOCHMERE...AHERN STATE PARK...MOULTONBOROUGH...
MEREDITH...CENTER HARBOR...SANDWICH...LACONIA...NORTH SANDWICH AND
MOUTLONBOROUGH BAY THROUGH 615 PM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH BRIEF HEAVY
DOWNPOURS AND DANGEROUS LIGHTNING.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4376 7152 4394 7133 4393 7099 4344 7153
      4359 7156

MARINE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 5:36 AM EDTSmall Craft Advisory for Hazardous SeasGYX26 hr

Nearby

Severe Thunderstorm Warnings in Maine, 2012Severe Thunderstorm Warnings in New Hampshire, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.